MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 23AGN-751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 23 mm sjm regent heart valve was selected for implant in the patient's aortic position.During the procedure, the physician used the valve rotator to rotate the valve, but one of the leaflets broke down.The broken leaflet and all pieces of the valve were explanted from the patient and a 23 mm livanova top hat valve was implanted instead.The patient remained stable throughout the procedure, but there was a clinically significant delay in the procedure.The patient is currently stable and discharged.
 
Additional Manufacturer Narrative
An event of a leaflet breaking during the rotation of the valve was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instructions for use artmt100122074 ver.A, "using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".
 
Additional Manufacturer Narrative
The reported event of a dislodged leaflet was confirmed, the valve was received with one leaflet missing from the orifice.No other damage was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflet dislodgment could not be conclusively determined please note, per the instructions for use artmt100122074 ver.A, "using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key10554184
Report Number2648612-2020-00093
Device Sequence Number14151511
Product Code LWQ
UDI-Device Identifier05414734006101
UDI-Public05414734006101
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model Number23AGN-751
Device Catalogue Number23AGN-751
Device Lot Number7184698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer12/10/2020
01/18/2021
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date12/13/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight75